Patient : I starting taking BC for the first time ever. With 3 active pills remaining, I started spotting. The next day, it became MUCH heavier with cramps (it felt like a normal period and I had to changed panty liners several times). I know that this is normal breakthrough bleeding for the first month.
My question is:
I bled for 8 days, 3 of which were during my placebo week. (I stopped bleeding altogether the Wednesday of placebo week). So, does this count as a "missed period" because I stopped half-way through the placebo week? Was the bleeding just continuing from the breakthrough bleeding? Or, can those 3 days of bleeding be considered the withdrawal bleeding (even though it was continuous for 8 days)?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.